Results 1 to 8 of 8
Crazy high Xanax dosage, short term, curious about dependency
  1. #1
    m4rt1nk is offline New Member
    Join Date
    May 2017
    Posts
    5

    Default Crazy high Xanax dosage, short term, curious about dependency

    I've been an IV herion user for 10 years. I've tried kicking 5 or 6 times, staying clean
    For a month once. I've Always used benzos to take the edge off of the first 4 days of
    WDs, but this time I went a bit crazy.

    I came into my kick with 85 2mg xanax bars and started with a dose of 16mg of xanax.
    I don't remember the first 3 days at all or how often I was dosing, but after 5 days I only
    Had maybe 12 or 15 bars left. I stopped using the xanax after 5 days, but I'm now on
    Day 9 and still can't sleep a wink and I'm feeling worse then day 6.

    Is there any chance I picked up a physical dependency to xanax after only
    5 days of use because of the nutty high dose?

    Any insight would be help, thanks!

  2. #2
    Ricky71 is offline Advanced Member
    Join Date
    Oct 2015
    Location
    Florida
    Posts
    1,918

    Default

    Quote Originally Posted by m4rt1nk View Post
    I've been an IV herion user for 10 years. I've tried kicking 5 or 6 times, staying clean
    For a month once. I've Always used benzos to take the edge off of the first 4 days of
    WDs, but this time I went a bit crazy.

    I came into my kick with 85 2mg xanax bars and started with a dose of 16mg of xanax.
    I don't remember the first 3 days at all or how often I was dosing, but after 5 days I only
    Had maybe 12 or 15 bars left. I stopped using the xanax after 5 days, but I'm now on
    Day 9 and still can't sleep a wink and I'm feeling worse then day 6.

    Is there any chance I picked up a physical dependency to xanax after only
    5 days of use because of the nutty high dose?

    Any insight would be help, thanks!
    Absolutely, you took an insane amount of xanax in a very short period of time! You're actually pretty lucky that something more serious didn't happen from taking all of those benzos!

    What are your plans now and for the future? Update when you can? Take care... God bless us all!

  3. #3
    m4rt1nk is offline New Member
    Join Date
    May 2017
    Posts
    5

    Default

    Well, I'm on day 10 now clean from the dope.
    But after not taking anymore of the xanax, for 3 days, I broke down
    last night and took 4mg, I could take the sleep deprivation any longer
    after 3 days with zero hours of sleep I was starting to hallucinate.

    I'm having a hard time separating the difference from the opiate withdrawal
    and the possibility I picked up a benzo dependency from the high dosing over
    5 days. If anyone knows how likely a benzo naive person could pick up a physical
    dependency by using 170mg of xanax over 5-6 days I would love to hear some
    opinions.

    Thanks again for anyone who takes the time to reply.

  4. #4
    Ricky71 is offline Advanced Member
    Join Date
    Oct 2015
    Location
    Florida
    Posts
    1,918

    Default

    Quote Originally Posted by m4rt1nk View Post
    Well, I'm on day 10 now clean from the dope.
    But after not taking anymore of the xanax, for 3 days, I broke down
    last night and took 4mg, I could take the sleep deprivation any longer
    after 3 days with zero hours of sleep I was starting to hallucinate.

    I'm having a hard time separating the difference from the opiate withdrawal
    and the possibility I picked up a benzo dependency from the high dosing over
    5 days. If anyone knows how likely a benzo naive person could pick up a physical
    dependency by using 170mg of xanax over 5-6 days I would love to hear some
    opinions.

    Thanks again for anyone who takes the time to reply.
    After 10 days you are through the acute phase of the opiate withdrawal, you will continue to have trouble sleeping, lack of energy and possibly some depression and/or anxiety that could last a couple more weeks or longer?

    I must warn you that you are playing with fire by messing with the xanax! Benzo withdrawal is the worst, way worse than any opiate withdrawal! Benzos are EXTREMELY addictive and it doesn't take long before they are a serious problem! You are most certainly experiencing some withdrawal symptoms from the high amount of xanax that you used! My advice to you is to stay far away from the benzos or you are going to find yourself in a place that you do not want to be, trust me! Best of luck to you... God bless us all!

  5. #5
    m4rt1nk is offline New Member
    Join Date
    May 2017
    Posts
    5

    Default

    Hi Ricky71,

    Thanks again for the reply. I just really don't know what to do. Over the last couple days I've taken 2mg-4mg each day usually as the result of having some panicky feelings, but still not sure if I'm benzo dependant after only 11days.

    I think I'm just gonna cold turkey it starting today, I hate the idea of tapering if I'm not actually physically dependent yet. Because I will surely be after that.

    I read the Ashton Manual today and there is no advice for my unique situation.

  6. #6
    Ricky71 is offline Advanced Member
    Join Date
    Oct 2015
    Location
    Florida
    Posts
    1,918

    Default

    Quote Originally Posted by m4rt1nk View Post
    Hi Ricky71,

    Thanks again for the reply. I just really don't know what to do. Over the last couple days I've taken 2mg-4mg each day usually as the result of having some panicky feelings, but still not sure if I'm benzo dependant after only 11days.

    I think I'm just gonna cold turkey it starting today, I hate the idea of tapering if I'm not actually physically dependent yet. Because I will surely be after that.

    I read the Ashton Manual today and there is no advice for my unique situation.
    Xanax dependence can develop after only 1-2 weeks of taking the drug regularly. Plus, the longer you take Xanax and the higher the dose, the more likely you are to develop a dependence! You certainly were on a "HIGH DOSE"!

    I would say that you could probably go cold turkey if you were only taking say 0.25mg-0.5mg/day but you were taking way more than that and for that reason alone I would advise you to taper pretty slowly to avoid or at least minimize any withdrawal symptoms.

    If you are still determined to do this cold turkey (which again I don't recommend) then you should be prepared to get back on the xanax and taper slowly if the withdrawals are too severe? I wish you the best. Keep us updated on how everything goes? Take care... God bless us all!

  7. #7
    m4rt1nk is offline New Member
    Join Date
    May 2017
    Posts
    5

    Default

    Thanks Ricky,

    I appreciate the advice. I'm now 11-12 days opiate free, that's a plus.
    As for the xanax, I have not had any for 31 hours now. I took 4mg 31 hours ago, but the day before I also took
    4mg and the super big doses were 2 days before that. Should I be feeling the worst of things now? Or maybe I still have a mg or two in my system? Hard to tell, the half-life range is fairly wide at 6hrs to 20hrs.

    No horrible symptoms yet, a bit moody and depressed witch is unusual for me. I don't usually even get depressed during opiate WDs.

    Thanks again for the reply and advice. I'll update again if benzo WDs get worse.

    Thanks!

  8. #8
    Ricky71 is offline Advanced Member
    Join Date
    Oct 2015
    Location
    Florida
    Posts
    1,918

    Default

    Quote Originally Posted by m4rt1nk View Post
    Thanks Ricky,

    I appreciate the advice. I'm now 11-12 days opiate free, that's a plus.
    As for the xanax, I have not had any for 31 hours now. I took 4mg 31 hours ago, but the day before I also took
    4mg and the super big doses were 2 days before that. Should I be feeling the worst of things now? Or maybe I still have a mg or two in my system? Hard to tell, the half-life range is fairly wide at 6hrs to 20hrs.

    No horrible symptoms yet, a bit moody and depressed witch is unusual for me. I don't usually even get depressed during opiate WDs.

    Thanks again for the reply and advice. I'll update again if benzo WDs get worse.

    Thanks!
    When I first went off xanax the withdrawal symptoms were getting worse for me on day 5 after my last dose! My withdrawals were extreme and I had to go back on the xanax and wean off.

    Hopefully you won't experience the same thing since you weren't on the xanax that long. My main concern for you was the amount you were taking!

    What are your plans this time to stay off the opiates for good? NA/AA meetings, drug addiction counseling, etc., are very important for long-term success staying clean and avoiding relapse! I wish you nothing but the best. Take care... God bless us all!

    PS
    Definitely keep us updated on everything?

Similar Threads

  1. C/T Low dosage short term (xanax)
    By IKnowWhy4 in forum Benzodiazepine Withdrawal
    Replies: 8
    Last Post: 02-21-2018, 12:13 PM
  2. Replies: 4
    Last Post: 08-31-2015, 05:59 PM
  3. Xanax side effect or short term withdrawal?
    By markv in forum Featured Conditions
    Replies: 3
    Last Post: 06-07-2009, 09:26 AM
  4. Xanax - Short Term Use - Should I worry about withdrawal?
    By meowcat in forum Drug Information
    Replies: 2
    Last Post: 01-06-2009, 01:06 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22